Hail, Red River
- When
- December 27, 2:10 PM CST
- Where
- Red River County, 0.59 mi E of Coushatta
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.020, -93.340
Dime size hail was reported in Coushatta, Louisiana.
Scattered showers with embedded thunderstorms developed along and just ahead of a cold front over Deep East Texas and North Louisiana, enhanced by a weak surface low/wave that developed over Southeast Texas and shifted northeast across Central Louisiana during the afternoon. One isolated strong thunderstorm produced nickel size hail southwest of Burke near the Trinity/Angelina County, Texas line…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers with embedded thunderstorms developed along and just ahead of a cold front over Deep East Texas and North Louisiana, enhanced by a weak surface low/wave that developed over Southeast Texas and shifted northeast across Central Louisiana during the afternoon. One isolated strong thunderstorm produced nickel size hail southwest of Burke near the Trinity/Angelina County, Texas line as well as near the communities of Woden and KingTown Landing southeast of Nacogdoches. Locally gusty winds also downed large tree limbs near Lufkin, TX before the storm later weakened. This same storm did re-intensify slightly and downed a tree near Huxley, TX (Shelby County), and later produced pea to dime size hail in Coushatta, LA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 27, 2:02 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 202 PM CST SAT DEC 27 2014 .AVIATION... MOSTLY IFR FLIGHT CONDITIONS EXPECTED FOR THE UPCOMING TAF FORECAST PERIOD. WINDS TO BECOME NORTHWEST AT 10 KNOTS AND GUSTY AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION THIS AFTERNOON. EXPECT IFR VISIBILITY RESTRICTIONS FROM RAIN AND FOG BOTH AHEAD AND BEHIND THE FRONT. ISOLATED EMBEDDED TSTMS POSSIBLE ACROSS MLU/LFK TERMINAL SITES THIS AFTERNOON. OTHERWISE...CONDITIONS TO IMPROVE TO MVFR AFTER 28/00Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 43 50 34 56 / 80 80 50 10 10 MLU 67 46 49 37 53 / 90 90 70 20 10 DEQ 48 36 48 28 53 / 70 40 20 10 10 TXK 57 38 46 33 51 / 70 50 30 10 10 ELD 60 42 47 32 53 / 90 80 50 10 10 TYR 46 36 47 33 57 / 60 40 20 10 10 GGG 49 38 48 31 56 / 70 50 40 10 10 LFK 69 43 50 34 58 / 80 60 50 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CST SAT DEC 27 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING...AS A COLD FRONT CONTINUES TO SHIFT SOUTHEAST ACROSS DEEP EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS. ALTHOUGH INSTABILITY WILL BE MARGINAL...A FEW ISOLATED STRONG STORMS CAN NOT BE RULED OUT THIS AFTERNOON AND EVENING OVER PORTIONS OF DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...WITH SMALL HAIL...LOCALLY GUSTY WINDS...AND BRIEF HEAVY RAINFALL THE PRIMARY THREATS. THE FRONT IS EXPECTED TO EXIT THIS REGION LATE THIS EVENING...ALTHOUGH AREAS OF SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL LINGER OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE ACROSS MUCH OF EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA SUNDAY...BEFORE DIMINISHING FROM WEST TO EAST DURING THE AFTERNOON. ANOTHER STRONGER COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT...RESULTING IN MUCH BELOW NORMAL TEMPERATURES AREAWIDE THROUGHOUT THE REMAINDER OF THE WEEK. A COLD RAIN LOOKS TO INCREASE FROM THE WEST LATE THURSDAY THROUGH MUCH OF FRIDAY AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL ENTER THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG 2 E LUFKIN 31.33N 94.69W
12/27/2014 ANGELINA TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN GREATER THAN 2 IN HERTY TX
&&
EVENT NUMBER SHV1400653
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 4 SW BURKE 31.19N 94.82W
12/27/2014 ANGELINA TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN GREATER THAN 2
&&
EVENT NUMBER SHV1400654
25PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 4 SW BURKE 31.19N 94.82W
12/27/2014 ANGELINA TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN GREATER THAN 2 INCHES
&&
CORRECTED REMARKS
EVENT NUMBER SHV1400654
25SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CST SAT DEC 27 2014
TXZ152-153-165>167-271900-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-SHELBY-
1217 PM CST SAT DEC 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...CENTER...ETOILE...MACUNE...MARTINSVILLE...
MELROSE...NEUVILLE...PATROON...SAN AUGUSTINE...SHELBYVILLE AND
WODEN...
AT 1212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ETOILE...OR 14
MILES NORTHEAST OF LUFKIN...MOVING NORTHEAST AT 50 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL 12 SE NACOGDOCHES 31.49N 94.51W
12/27/2014 E0.25 INCH NACOGDOCHES TX TRAINED SPOTTER
IN WODEN. TX
&&
EVENT NUMBER SHV1400655
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 19 SSE NACOGDOCHES 31.36N 94.53W
12/27/2014 E0.88 INCH ANGELINA TX PUBLIC
KING TOWN LANDING STORE
&&
EVENT NUMBER SHV1400656
25The Shreveport radar (KSHV), 67 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
1 hail. Local standard time, as filed.
Dime size hail was reported in Coushatta, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546840.